New Jersey, 2012Flash Flood in New Jersey, July 18, 2012
July 18, 2012 · NWS PHI · 1 event in 1 county or zone
In addition to the severe weather, thunderstorms dropped heavy rain in northwest New Jersey and caused some poor drainage and isolated flash flooding. Doppler Radar storm total estimates reached between 2 and 3 inches in parts of Morris, Sussex and Warren Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In addition to the severe weather, thunderstorms dropped heavy rain in northwest New Jersey and caused some poor drainage and isolated flash flooding. Doppler Radar storm total estimates reached between 2 and 3 inches in parts of Morris, Sussex and Warren Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 18, 2:49 PM EST, 12 minutes earlier.
Area forecast discussion, Jul 18, 2:49 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 PM EDT WED JUL 18 2012
.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE REGION TONIGHT THROUGH THURSDAY
NIGHT. LOW PRESSURE WILL DEVELOP ALONG THE FRONT ON FRIDAY AND MOVE
EASTWARD ON SATURDAY. HIGH PRESSURE WILL THEN PUSH IN FROM THE EAST
SATURDAY THROUGH SUNDAY. A WEAK COLD FRONT WILL MOVE INTO THE AREA
ON MONDAY AND REMAIN NEARBY THROUGH TUESDAY. HIGH PRESSURE WILL
RETURN AROUND MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE ACTIVITY THAT WAS MOVING THROUGH THE NORTHWESTERN PART OF THE
FORECAST AREA DURING THE AFTERNOON HAD A GOOD CHANCE OF HOLDING
TOGETHER AS IT MOVES SOUTHEAST THIS EVENING GIVEN THE WAY THE
INSTABILITY IS EXPECTED TO LINGER WELL INTO TONIGHT. IT IS TRUE THAT
SHEAR WEAKENS AS ONE MOVES SOUTH, BUT THE INSTABILITY HAS A LONG WAY
TO COME DOWN BEFORE FIRST SEVERE THUNDERSTORMS AND THEN SUB-SEVERE
THUNDERSTORMS WITH VERY HEAVY RAIN LOSE THE INGREDIENTS TO KEEP
PROPAGATING SOUTHEAST. OVERNIGHT, THE SLOWER MODELS ARE STILL
KEEPING INSTABILITY OVER VIRTUALLY ALL OF THE FORECAST AREA. THEY
DIFFER ON WEAK IMPULSES APPROACHING IN THE MID LEVEL FLOW, AND WE
MAINTAINED A CHANCE OVERNIGHT IN RESPONSE. WE WENT WITH THE WARMER
GUIDANCE INSOFAR AS WE FAVOR THE SLOWER MODEL SOLUTIONS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE FRONT IS NOT EXPECTED TO CLEAR THE AREA TOMORROW, AND
INSTABILITY (ALTHOUGH NOT AS SIGNIFICANT AS TODAY) IS STILL FORECAST
WITH THE BEST VALUES SOUTH. H8 DEW POINTS ALSO SUPPORT HEAVY RAINFALL
ESPECIALLY SOUTH. THE MODELS DON'T AGREE CLOSELY ENOUGH ON IMPULSES
TO DO ANY TIMING AT THIS POINT, BUT WE CARRY POPS THAT RANGE FROM
CHANCE NORTH TO LIKELY SOUTH. WE GENERALLY MAINTAINED THE WARMER
TEMPERATURES THAT WERE REFLECTED IN THE WARMER STAT GUIDANCE AND
CONTINUITY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
BY THURSDAY NIGHT, THE FRONT WILL BE NEAR OR ACROSS THE DELMARVA AND
MOVING SLOWLY SOUTHWARD. NOT MUCH TO HELP KICK IT OUT OF THE AREA AS
IT SAGS TO THE SOUTH AND IT LOOKS TO REMAIN NEARBY AND ACROSS THE
SOUTHEASTERN UNITED STATES THROUGH THE WEEKEND. THE FIRST WAVE OF
LOW PRESSURE TO FORM ALONG THE FRONT WILL BE LATE THURSDAY OR
FRIDAY, PERHAPS EVEN BEFORE THE FRONT HAS PUSHED SOUTH OF OUR AREA.
THIS WILL KEEP THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO CONTINUE
THROUGH FRIDAY. GREATEST CHANCES WILL BE CLOSER TO THE ACTUAL FRONT
AND ACROSS OUR SOUTHERN ZONES THROUGH FRIDAY AFTERNOON. A SECOND
WAVE DEVELOPS ON SATURDAY AND MOVES ALONG THE BOUNDARY. RIGHT NOW IT
LOOKS LIKE THE SECOND WAVE MAY STAY FAR ENOUGH SOUTH THAT WE WILL
SEE VERY LITTLE IMPACT FROM IT OTHER THAN SOME LIGHT SHOWERS IN OUR
EXTREME SOUTHERN AREAS.
HIGH PRESSURE BUILDS DOWN FROM THE NORTHEAST ON SATURDAY. IT MIGHT
NOT BE STRONG ENOUGH TO KEEP US DRY THROUGH THE ENTIRE DAY BUT WE
SHOULD START TO DRY OUT FROM NORTH TO SOUTH AND THEN REMAIN DRY
THROUGH SUNDAY.
A WEAK COLD FRONT OR SURFACE TROUGH WILL MOVE ACROSS THE REGION ON
MONDAY. THIS FEATURE SITS OVER OR NEAR US THROUGH TUESDAY, BRINGING
UNSETTLED WEATHER AND THE CHANCE FOR MORE SHOWERS AND THUNDERSTORMS.
HIGH PRESSURE RETURNS AROUND MIDWEEK AND SHOULD HELP TO DRY US OUT
ONCE AGAIN.
TEMPERATURES ACTUALLY START OFF ON THE COOL SIDE AND SLIGHTLY BELOW
NORMAL AS WE ARE DEFINITELY INFLUENCED BY THE EASTERLY FLOW ACROSS
THE REGION. WE GRADUALLY WARM THROUGHOUT THE EXTENDED PERIOD AND
RETURN TO ABOVE NORMAL TEMPERATURES BY THE MIDDLE OF NEXT WEEK.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS WILL BE INTERRUPTED BY THUNDERSTORMS THAT WILL LIKELY
CAUSE FAIRLY BRIEF IFR CONDITIONS AND STRONG WIND GUSTS FROM LATE
THIS AFTERNOON INTO THIS EVENING WHERE THEY OCCUR, AND MORE
SHELTERED AREAS WILL SEE MVFR FOG OVERNIGHT IN THE WAKE OF THE
CONVECTION. CONDITIONS ARE EXPECTED TO MAINLY BE VFR ON THURSDAY,
BUT CONVECTION COULD DEVELOP AT ANY TIME AND CAUSE A SIGNIFICANT BUT
TRANSIENT DETERIORATION. WINDS ARE NOT EXPECTED TO BE AS MUCH OF A
PROBLEM WITH CONVECTION ON THURSDAY.
OUTLOOK...
THURSDAY NIGHT...VFR CONDITIONS DETERIORATE TO MVFR, POSSIBLY IFR,
AS SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THURSDAY NIGHT.
FRIDAY AND SATURDAY...MAINLY VFR CONDITIONS EXPECTED WITH SHOWERS
AND THUNDERSTORMS POSSIBLE, MAINLY KPHL AND SOUTH ON FRIDAY.
SUNDAY...VFR CONDITIONS EXPECTED.
&&
.MARINE...
A SUB-ADVISORY SOUTHERLY FLOW IS EXPECTED THROUGH THE EVENING, THEN
SUB-ADVISORY WINDS WILL VEER AROUND TO EAST BY LATE THURSDAY ON THE
NORTHERN WATERS WHILE MAINTAINING A SOUTHERLY COMPONENT OVER THE
SOUTHERN WATERS. SEAS ARE FORECAST TO APPROACH BUT NOT REACH THE
ADVISORY CRITERION OF 5 FEET OVER THE OCEAN. WINDS AND SEAS WILL BE
HIGHER IN CONVECTION INTO TONIGHT.
OUTLOOK...
SEAS START TO RISE LATE THURSDAY NIGHT INTO FRIDAY AS AN EASTERLY
FLOW DEVELOPS ACROSS THE AREA WATERS. SEAS WILL RISE TO AROUND 5
FEET BY FRIDAY MORNING AND REMAIN ABOVE 5 FEET THROUGH AT LEAST
SATURDAY. THE EASTERLY FLOW WILL STRENGTHEN AS THE GRADIENT TIGHTENS
UP AS LOW PRESSURE DEVELOPS ALONG THE OLD FRONTAL BOUNDARY AND MOVES
OFFSHORE AND HIGH PRESSURE BUILDS DOWN FROM THE NORTHEAST. WINDS
WILL BECOME GUSTY, ESPECIALLY ACROSS THE NORTHERN WATERS, FRIDAY AND
SATURDAY. WINDS AND SEAS SUBSIDE LATE SATURDAY AND THEN REMAIN BELOW
SMALL CRAFT CRITERIA THROUGH EARLY NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
AN EASTERLY FLOW DEVELOPS BEHIND THE DEPARTING COLD FRONT BY FRIDAY
WHICH WILL TEND TO PUSH WATER TOWARDS OUR COAST. WITH THE NEW MOON
ON THURSDAY, HIGH TIDES WILL BE RUNNING A BIT HIGHER. DEPARTURES OF
AROUND A FOOT ARE NEED RIGHT NOW TO CAUSE ANY FLOODING ALONG THE
COAST BUT WITH THE WINDS REMAINING EASTERLY INTO THE WEEKEND WE MAY
APPROACH MINOR TIDAL FLOODING LEVELS BEGINNING WITH THE FRIDAY NIGHT
HIGH TIDE CYCLE.
&&
.CLIMATE...
A RECORD SETTING KIND OF DAY ACROSS OUR FORECAST AREA AS ALL OF
OUR CLIMATE SITES LOOK TO TIE OR BREAK THEIR RECORDS. FINAL
NUMBERS WILL BE ISSUED WITH OUR CLIMATE PRODUCTS LATER TODAY.
RECORDS AND TEMPERATURES THROUGH 3PM LISTED BELOW.
WEDNESDAY 7/18
RECORD TEMP THROUGH 3PM
ABE... 98-1999 98
ACY... 99-2006 100
GED...100-1953 100
ILG...100-1953 100
MPO... 93-1953 93
PHL... 99-1953 100
RDG... 98-1999 99
TTN...100-1953 100
ALSO, IT HAS BEEN RATHER DRY WITH PRECIPITATION RUNNING SEVERAL
INCHES BEHIND FOR THE YEAR. FOR REFERENCE, THE DEPARTURES ARE ALSO
LISTED BELOW.
PRECIPITATION DEPARTURES SINCE JANUARY 1ST AND THROUGH JULY 17TH...
ABE... -4.79 INCHES
ACY... -2.81 INCHES
GED...-11.20 INCHES
ILG... -9.13 INCHES
MPO... -4.44 INCHES
PHL... -7.75 INCHES
RDG... -7.36 INCHES
TTN... -7.22 INCHES
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ060>062.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
NJZ008>010.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ001-007-012-
013-016-020>025-027.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR NJZ015-
017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ002>004.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...NONE.
&&
SYNOPSIS...MEOLA
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...MEOLA
AVIATION...DELISI/MEOLA
MARINE...DELISI/MEOLA
TIDES/COASTAL FLOODING...MEOLA
CLIMATE...MEOLA/DRAG/GORSEHazardous weather outlook, Jul 18, 2:51 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT WED JUL 18 2012
NJZ008>010-192000-
MORRIS-HUNTERDON-SOMERSET-
351 PM EDT WED JUL 18 2012
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHWEST NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ014-026-PAZ054-055-192000-
EASTERN MONMOUTH-COASTAL OCEAN-CARBON-MONROE-
351 PM EDT WED JUL 18 2012
...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-MDZ008-012-015-019-020-NJZ001-007-012-013-016-020>025-027-
PAZ060>062-192000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-
351 PM EDT WED JUL 18 2012
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ015-017>019-PAZ067>071-192000-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
351 PM EDT WED JUL 18 2012
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...
...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-192000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EDT WED JUL 18 2012
...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 2:04 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 PM EDT WED JUL 18 2012
NJZ007>009-PAZ054-055-060>062-068-069-181945-
BERKS PA-BUCKS PA-CARBON PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-
MONTGOMERY PA-MORRIS NJ-NORTHAMPTON PA-WARREN NJ-
304 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CARBON...
HUNTERDON...LEHIGH...MONROE...MONTGOMERY...MORRIS...NORTHAMPTON AND
WARREN COUNTIES...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF NEWTON TO 9 MILES SOUTHEAST OF LEHIGHTON TO 12 MILES WEST OF
READING...MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR
HACKETTSTOWN...CLAUSSVILLE...BEERSVILLE...SINKING SPRING AROUND 310
PM...COFFEETOWN...WYOMISSING HILLS...WYOMISSING...WHITFIELD AROUND
315 PM...ROXBURG AND WEST READING AROUND 320 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
INTENSE LIGHTNING.
LAT...LON 4066 7500 4029 7561 4031 7615 4036 7621
4037 7625 4092 7551 4083 7432 4083 7433
FORECASTER: DRAGLocal storm report, Jul 18, 2:26 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL SUSSEX 41.21N 74.61W
07/18/2012 E0.88 INCH SUSSEX NJ PUBLIC
0245 PM HAIL SOUTH AMBOY 40.49N 74.28W
07/18/2012 M0.50 INCH MIDDLESEX NJ TRAINED SPOTTER
0246 PM TSTM WND DMG SAYREVILLE 40.47N 74.32W
07/18/2012 MIDDLESEX NJ TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN IN SAYREVILLE. 3
STRUCTURES STRUCK BY LIGHTNING.
&&
EVENT NUMBER PHI1200428 PHI1200429 PHI1200430
GAINES/KLINESpecial weather statement, Jul 18, 2:29 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EDT WED JUL 18 2012
NJZ012>014-182015-
EASTERN MONMOUTH NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
329 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX AND MONMOUTH
COUNTIES...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
PERTH AMBOY TO 4 MILES EAST OF NEW BRUNSWICK...MOVING EAST AT 15 MPH.
THE THUNDERSTORMS WILL BE NEAR CLIFFWOOD BEACH...KEYPORT...STRATHMORE
AROUND 335 PM...UNION BEACH...SOUTH AMBOY AROUND 345 PM...NORTH
MIDDLETOWN...KEANSBURG AROUND 355 PM...PORT MONMOUTH...MIDDLETOWN
AROUND 400 PM AND LEONARDO AROUND 410 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS ARE GROWING AS OF 324 PM.
LAT...LON 4034 7397 4039 7426 4049 7443 4051 7425
4047 7425 4045 7420 4047 7418 4046 7416
4046 7412 4042 7403 4044 7399 4042 7397
4036 7396
DRAGSpecial weather statement, Jul 18, 2:36 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 PM EDT WED JUL 18 2012
PAZ060-067-068-182030-
BERKS PA-CHESTER PA-MONTGOMERY PA-
336 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CHESTER AND MONTGOMERY
COUNTIES...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST
OF READING TO 5 MILES NORTHWEST OF LANCASTER...MOVING EAST AT 20 MPH.
THE THUNDERSTORMS WILL BE NEAR SINKING SPRING AROUND 355 PM...
MOHNTON...WEST WYOMISSING...WEST LAWN AROUND 400 PM...SHILLINGTON...
KENHORST...WEST READING...WYOMISSING AROUND 405 PM...KENHORST AND
READING AROUND 410 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
WINDS HAVE GUSTED OVER 60 MPH AT LANCASTER JUST AFTER 330 PM.
LAT...LON 4041 7551 4007 7578 4006 7594 4011 7595
4014 7589 4030 7614 4031 7614
DRAGSpecial weather statement, Jul 18, 2:43 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 PM EDT WED JUL 18 2012
NJZ007-PAZ054-055-062-182030-
CARBON PA-MONROE PA-NORTHAMPTON PA-WARREN NJ-
343 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL AFFECT CARBON...MONROE...NORTHAMPTON AND
WARREN COUNTIES...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST
OF MOUNT POCONO TO 9 MILES NORTHEAST OF LEHIGHTON...MOVING EAST AT 25
MPH. THE THUNDERSTORMS WILL BE NEAR GILBERT...BRODHEADSVILLE AROUND
350 PM...KRESGEVILLE AROUND 355 PM...FIDDLETOWN AROUND 400 PM...
SAYLORSBURG...ROSSLAND...COLUMBIA...PORTLAND AROUND 405 PM...HOPE AND
WIND GAP AROUND 420 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS AS WELL AS
TORRENTIAL RAIN.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.
LAT...LON 4092 7477 4091 7477 4087 7481 4083 7518
4092 7582 4099 7521
FORECASTER: DRAGLocal storm report, Jul 18, 2:48 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL SUSSEX 41.21N 74.61W
07/18/2012 E0.88 INCH SUSSEX NJ PUBLIC
0245 PM HAIL SOUTH AMBOY 40.49N 74.28W
07/18/2012 M0.50 INCH MIDDLESEX NJ TRAINED SPOTTER
0246 PM TSTM WND DMG SAYREVILLE 40.47N 74.32W
07/18/2012 MIDDLESEX NJ TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN IN SAYREVILLE. 3
STRUCTURES STRUCK BY LIGHTNING.
0322 PM TSTM WND DMG BETHLEHEM 40.63N 75.37W
07/18/2012 NORTHAMPTON PA TRAINED SPOTTER
NUMEROUS LARGE TREE BRANCHES DOWN WITH SOME POWER
OUTAGES. UNION BLVD AND PENNSYLVANIA AVE
0327 PM HAIL ANDOVER 40.99N 74.74W
07/18/2012 E0.88 INCH SUSSEX NJ PUBLIC
&&
EVENT NUMBER PHI1200428 PHI1200429 PHI1200430 PHI1200431 PHI1200432
GAINES/KLINEFlash Flood, Morris
- When
- July 18, 3:01 PM EST to 5:00 PM EST
- Where
- Morris County, 1.17 mi NE of Budd Lake to 1.1 mi NE of Budd Lake
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.893, -74.715
Flash flooding occurred in and around the intersection of U.S. Routes 206 and 46 in Flanders in Mount Olive Township.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 18 to 25, 20127 deaths · 38 events
- Hail and Damaging Wind in Nebraska, July 18, 2012$10 million · 1.75 in hail · 4 events
- Hail and Damaging Winds in New Jersey, July 18, 20129 injured · $126,000 · 1 in hail · 18 events
- Flash Flood and Flood in Massachusetts, July 18, 2012$515,000 · 2 in hail · 48 events
- Hail and Damaging Winds in West Virginia, July 18, 2012$650,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Pennsylvania, July 18, 2012$576,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Ohio, July 18, 2012$705,000 · 50 kt wind · 16 events
- Excessive Heat in South Dakota, July 18 to 24, 201210 injured · 22 events
- Flash Flooding and Hail in Mississippi, July 18 to 21, 2012$347,000 · 1 in hail · 18 events
- Flash Flood and Hail in Tennessee, July 18, 20121 injured · $267,000 · 1.75 in hail · 11 events
- Flood and Hail in Kentucky, July 18, 2012$225,000 · 1 in hail · 18 events
- Flash Flood and Damaging Winds in Alabama, July 18, 2012$236,000 · 52 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405109.